MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR EXTRACTION SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR EXTRACTION SCREWDRIVER; SCREWDRIVERS
Catalog Number 03.613.004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s height reported as 175 cms.This patient information is unknown.Lot number reported as h170953; however, this lot number could not be validated as belonging to the reported part number.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a valid lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent a c4-c7 anterior cervical fusion procedure.During the procedure, the zero-p variable angle (va) implant 8mm height convex-sterile was inserted at the c4-c5 level.Upon insertion with the insertion device, the plate disengaged from the peek spacer.The surgeon was unable to completely re-engage the plate to the implant after numerous attempts.A new zero-p va implant was requested as the surgeon was uncomfortable with trying to force the implant on.Upon removing the zero-p va implant from the sterile field, the sales consultant was able to disengage the implant completely with considerable force.The plate seemed to be stuck halfway down the track on the peek spacer.A new zero-p va of the same size was implanted with no issues.The inner shaft for extraction screwdriver was reportedly broken, and the fragment is still located inside of a titanium cervical self retaining screw that was not implanted into the patient.There was no patient consequence reported.The procedure was successfully completed with a surgical delay of 10 minutes.Patient outcome was good.Concomitant device/s reported: insertion device (part# 03.647.963, lot# unknown, quantity# 1), peek spacer (part# unknown, lot# unknown, quantity# 1), screws: zero-p va (part# 04.613.518, lot# unknown, quantity# unknown).This report is for one (1) inner shaft for extraction screwdriver.This is report 2 of 2 for complaint (b)(4).

Brand Name
INNER SHAFT FOR EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7739980
Report Number2939274-2018-53161
Device Sequence Number19112029
Product Code HXX
UDI-Device Identifier10705034714578
UDI-Public(01)10705034714578
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.613.004
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2018
Initial Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight81